USMLE Forums banner

1 - 10 of 10 Posts

·
Registered
Joined
·
373 Posts
Discussion Starter · #1 ·
A 65 year old man with CHF & poorly controlled hypertension presents with new onset of anginal symptom during periods of exertion. His physician prescribes a calcium channel blocker for anginal prophylaxis & for his hypertension. Which of the following drugs is most likely to exacerbate this patients condition?

  • A. Amlodipine
  • B. Diltiazem
  • C. Verapamil
  • D. Feldopine
  • E. Nilvadipine
 
  • Like
Reactions: drgabroomunda

·
Registered
Joined
·
373 Posts
Discussion Starter · #6 ·
C. Verapamil also worsen CHF n cardiac blocks due to its negative ionotropic n dronotropic effects....
Yes u r rite. Verapamil is contraindicated in CHF due to its negative ionotropic & dromotropic effects.
 

·
Registered
Joined
·
373 Posts
Discussion Starter · #8 ·
Shouldn't a patient use drug to have -ve inotropic effect so that their cardiac muscle can decrease the O2 consumption?:redcheeks;
Yes that would help prevent angina but it can worsen the CHF. Verapamil has a strong negative inotropic & dromotropic effects, so it would exacerbate the pt's heart failure.

As a general rule use of calcium channel blockers in CHF is reserved for patients who also have angina and/or hypertension. Amlodipine is commonly used in this regard.
 
  • Like
Reactions: drgabroomunda

·
Registered
Joined
·
6 Posts
Yes that would help prevent angina but it can worsen the CHF. Verapamil has a strong negative inotropic & dromotropic effects, so it would exacerbate the pt's heart failure.

As a general rule use of calcium channel blockers in CHF is reserved for patients who also have angina and/or hypertension. Amlodipine is commonly used in this regard.
oh~thank you very much~:)
 

·
Registered
Joined
·
55 Posts
Ans is c..............

A 65 year old man with CHF & poorly controlled hypertension presents with new onset of anginal symptom during periods of exertion. His physician prescribes a calcium channel blocker for anginal prophylaxis & for his hypertension. Which of the following drugs is most likely to exacerbate this patients condition?

  • A. Amlodipine
  • B. Diltiazem
  • C. Verapamil
  • D. Feldopine
  • E. Nilvadipine
Ans is C...............:))
 
1 - 10 of 10 Posts
Top